Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Blackish vomiting after excessive alcohol intake. Uneasy stomach. Need medication?

I did a lot of drinking last night and woke in the morning and my puke was black. For the next couple hours every time I ate or drank something I would immediately throw up black. I took a 2 hour nap and ate dinner and it stayed down and I haven t puked in the last 10 hours. My stomach still feels a little uneasy though. Is there anything to wort about or will this go away on its own?
Asked On : Mon, 1 Apr 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Gastroenterologist 's  Response
Hello, mthemm121,
I think you caused enough damage to the lining of the stomach
and you have slow bleeding. That's what turns black when it comes out
when you throwup.
If you have been a steady drinker for a number of months or years, it
is possible that you could have alcoholic liver disease. If you have
advanced liver disease with scarring or cirrhosis , you can have complications
related to that including esophageal varices which are enlarged veins in the
lower part of the esophagus which can bleed.
If you have had indigestion and stomach pains for sometime, it is possible
you can have a small ulcer in the lower part of the stomach which could get
irritated by aspirin, ibuprofen etc along with alcohol.
Stop drinking and have your liver blood tests done if you have been a heavy
or steady drinker to assess the damage already done. You might need an
upper GI x-ray if you have ulcer symptoms.
Stay on a bland diet and you can take Omeprazole twice a day for few days.
I wish you well.
Answered: Wed, 3 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor